MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE VET SYRINGE 0.3ML X 29G X 12.7MM 10 BAG

BD MEDICAL - DIABETES CARE VET SYRINGE 0.3ML X 29G X 12.7MM 10 BAG
Model Number 323000
Medical Device Problem Codes Material Puncture/Hole (1504); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.(b)(4).Investigation summary: level b investigation - complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_3__; occurrence: unable to perform complaint lot history check for needle through shield and needle stick (dirty) due to unknown lot number.A review of risk management 150rmn-0001-16 revision 13 indicates that the potential risk of this specific reported incident (syringe, needle through shield, needle stick (dirty) was captured and addressed.Investigation summary: no samples were returned therefore the complaint could not be confirmed.If samples are received in the future the complaint will be reopened for further investigation.Unable to perform a dhr review for needle through shield and needle stick (dirty) due to unknown lot number.Investigation conclusion: as no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that vet syringe 0.3ml x 29g x 12.7mm 10 bag needle went through the shield and caused a needle stick.This was discovered during use.The following information was provided by the initial reporter: material no.323000 batch no.Unknown.It was reported that when re-capping syringe, needle went through shield and caused needle stick.No medical attention received.Consumer reported in her prior box used for her cat had a syringe when recapped the shield to the needle, after injecting her cat, the needle went thru the shield and stuck her finger.No medical attention received.Claims finger healed fine without issues.Advised this pet owner not to reshield the syringes, just place them in the sharps container.

Brand Name
VET SYRINGE 0.3ML X 29G X 12.7MM 10 BAG
Common Device Name
SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10418561
Report Number1920898-2020-01082
Device Sequence Number2816309
Product Code FMF
UDI-Device Identifier00382903230006
UDI-Public00382903230006
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number323000
Device Catalogue Number323000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2020
Initial Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;